Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 81, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 5, 2019, 1:07 PM CDT for 5 counties in Missouri. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 1:07 PM CDT (18:07 UTC)
- Expired
- Jul 5, 2019, 5:16 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Dallas County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:24 PM CDT | FLOOD | 1 Ssw Preston, MO | ROAD CLOSURE; FLOODING; ROUTE D IN HICKORY COUNTY. |
| Jul 5, 1:51 PM CDT | FLASH FLOOD | Humansville, MO | MULTIPLE ROADS IMPASSABLE DUE TO HIGH WATER. |
| Jul 5, 2:00 PM CDT | FLASH FLOOD | 3 Se Appleton City, MO | ROUTE H AND ROUTE A CLOSED SOUTHEAST OF APPLETON CITY DUE TO FLOODING OVER THE ROADWAYS. |
| Jul 5, 2:25 PM CDT | FLASH FLOOD | 1 Wnw Humansville, MO | STALLED VEHICLE IN HIGH WATER NEAR HIGHWAY 13 AND EAST 316TH ROAD. |
| Jul 5, 2:40 PM CDT | FLOOD | 3 Ssw Johnson City, MO | ROAD CLOSED; FLOODING REPORTED AT B HIGHWAY AND NW 875. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WGUS53 KSGF 051807
FFWSGF
MOC039-059-085-167-185-060000-
/O.NEW.KSGF.FF.W.0081.190705T1807Z-190706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
107 PM CDT Fri Jul 5 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Hickory County in central Missouri...
Northwestern Dallas County in southwestern Missouri...
Northeastern Cedar County in southwestern Missouri...
Northern Polk County in southwestern Missouri...
St. Clair County in west central Missouri...
* Until 700 PM CDT.
* At 105 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen as thunderstorms develop repeatedly. Flash flooding
is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route C north of Buffalo at Lindley Creek...
Route AA at The Pomme de Terre east of Bolivar...
Route V at Weaubleau Creek east of Flemington...
Route P, 2 miles south of Highway 64...
Route D near Preston...
and Route HH, 1 Mile east of Urbana.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3820 9367 3809 9356 3807 9350 3807 9336
3795 9310 3774 9294 3760 9329 3772 9368
3792 9392 3809 9406 3821 9405
$$
Terry2 follow-up statements
592
WGUS73 KSGF 051913
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
213 PM CDT Fri Jul 5 2019
MOC039-059-085-167-185-060000-
/O.CON.KSGF.FF.W.0081.000000T0000Z-190706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hickory MO-Dallas MO-Cedar MO-Polk MO-St. Clair MO-
213 PM CDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
HICKORY...NORTHWESTERN DALLAS...NORTHEASTERN CEDAR...NORTHERN POLK
AND ST. CLAIR COUNTIES...
At 208 PM CDT, Doppler radar indicated thunderstorms remained over
the warned area. Up to three inches of rain have already fallen.
Flash flooding is already occurring. The Missouri Department of
Transportation reported flooded roadways over northern Polk County
in Humansville, and over western St. Clair County along routes A, H
and BB.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route C north of Buffalo at Lindley Creek...
Route AA at The Pomme de Terre east of Bolivar...
Route V at Weaubleau Creek east of Flemington...
Route P, 2 miles south of Highway 64...
and Route HH, 1 Mile east of Urbana.
Additional rainfall amounts of up to an inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3820 9367 3809 9356 3807 9350 3807 9336
3795 9310 3774 9294 3760 9329 3772 9368
3792 9392 3809 9406 3821 9405
$$
Terry448
WGUS73 KSGF 052216
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
516 PM CDT Fri Jul 5 2019
MOC039-059-085-167-185-052224-
/O.CAN.KSGF.FF.W.0081.000000T0000Z-190706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hickory MO-Dallas MO-Cedar MO-Polk MO-St. Clair MO-
516 PM CDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING FOR HICKORY...NORTHWESTERN DALLAS...
NORTHEASTERN CEDAR...NORTHERN POLK AND ST. CLAIR COUNTIES IS
CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. However many low lying areas will
remain flooded. Thus the Flash Flood Warning has been replaced with a
Flood Warning for most of the previously warned area. Please continue
to heed any remaining road closures.
LAT...LON 3820 9367 3809 9356 3807 9350 3807 9336
3795 9310 3774 9294 3760 9329 3772 9368
3792 9392 3809 9406 3821 9405
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:57 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 5, 12:57 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1257 PM CDT Fri Jul 5 2019 .SHORT TERM...(Today and tonight) Issued at 203 AM CDT Fri Jul 5 2019 An MCV will continue to track southeast across the Missouri Ozarks this morning. Numerous showers and thunderstorms will persist in proximity to this feature. We will likely see some rather high rainfall rates beneath some of these cells. Thus, any training of thunderstorms may result in flash flooding. Depending on how quickly this MCV moves southeast, it is quite possible that activity lingers into this afternoon across the eastern Ozarks. Areas of western Missouri and southeastern Kansas may see a window of dry weather for at least a portion of the afternoon. We will then have to watch the status of convection developing across southern Nebraska in the vicinity of a surface boundary. Multiple CAMs are indicating this convection growing upscale into at least one MCS with this activity potentially tracking south into portions of southeastern Kansas and western Missouri this afternoon or early this evening. If this situation materializes, there will be the potential for damaging wind gusts given the presence of very high CAPE and low-level theta-e differences (supportive of strong cold pools). Given the uncertainties in convective and cloud coverage today, we have stuck pretty close to a model consensus blend for today's highs. Areas of the central and eastern Ozarks should see highs in the middle 80s. Temperatures in the upper 80s to around 90 degrees are forecast for locations along and west of the I-49 corridor. Any leftover convection over the eastern Ozarks should then quickly die off this evening. We will have to watch upstream for additional MCS potential as a low-level jet stream interacts with that boundary near the KS/NE border. We kept PoPs in the 20-40% range tonight as it is difficult to pinpoint where a potential MCS might track. Regardless, we will have to watch for the continued potential for flash flooding, especially for locations that receive multiple rounds of storms. .LONG TERM...(Saturday through Thursday) Issued at 203 AM CDT Fri Jul 5 2019 Chances for storms will then continue into this weekend as the area will remain in the potential track for MCSs. Afternoon pop-up storms will also remain possible depending on the timing of MCSs. Global models do indicate that an upper level ridge will try and build over the central U.S. early next week. However, there are still some signals for embedded short wave energy tracking across the central Plains. Thus, we kept slight chance PoPs going for much of the area. Temperatures should warm a few degrees early next week with those weak height rises. Global models then suggest that a summertime ridge will shift west towards the Four Corners region starting around the middle of next week, thus putting our area in a northwest flow aloft. This would support a frontal boundary slipping south into the region with perhaps a slightly better chance for storms. Temperatures should cool at least a few degrees if this scenario pans out. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1245 PM CDT Fri Jul 5 2019 Have maintained vicinity thunderstorms at all sites through the afternoon with continued thunderstorm development along outflow boundaries across the forecast area. Another round of storms developing over northern Kansas is expected to drop southeast and move across the region later tonight, mainly after 06Z. Will mainly carry MVFR ceilings / vis with storm activity. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Terry
Hazardous weather outlook, Jul 5, 12:51 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1251 PM CDT Fri Jul 5 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1251 PM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A cluster of showers and thunderstorms will continue to slowly push southeast across west central and central Missouri through the afternoon. As several rounds of storms have affected this region since early morning, flash flooding will be the greatest threat. Frequent lightning and a few wind gusts over 50 mph will also be possible. Additional thunderstorm development will occur along an outflow boundary that extends across south central Missouri and locations near the Arkansas border. Severe wind gusts over 60 mph, heavy rainfall and frequent lightning will be possible with the stronger storms in this area. Heat indices this afternoon will warm into the lower and middle 90s, especially over western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will remain possible through the weekend and into the middle of next week. While organized severe weather is not expected, a few storms may produce locally gusty winds and heavy rainfall. Afternoon heat indices in the 90s to around 100 degrees can be expected through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:23 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jul 5, 9:23 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, St. Clair and 1 more | 8 hr |
| Jul 5, 9:29 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 5, 9:29 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jul 5, 11:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 6 hr |
| Jul 5, 1:23 PM CDT | Special Weather Statement | SGF | Cedar | 37 min |
| Jul 5, 2:40 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 3 hr |
| Jul 5, 3:26 PM CDT | Areal Flood Advisory | SGF | Christian, Dade, Greene, Jasper, Lawrence | 3 hr |
| Jul 5, 3:36 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 39 min |
| Jul 5, 3:49 PM CDT | Special Weather Statement | SGF | Barry, Christian, Stone, Taney | 41 min |
| Jul 5, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 47 min |
| Jul 5, 4:39 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 3 hr |
| Jul 5, 5:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| Jul 5, 5:13 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Dallas, Hickory and 3 more | 18 hr |
| Jul 5, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.